Not sure. When I got clinical depression some years ago, my gastro said it was due to an imbalance of chemicals in my brain. I had no reason to be depressed as there were no real stress factors in my life. He prescribed anti-depressants, and within a week I felt the "black fog" in my brain lift. I can't remember the name of the drug as it was many years ago. I have never had depression since. I was having many flares in those days and was on steroids - I don't know if the steroids caused the depression or whether it was malabsorption due to severe diarrhea. Hopefully, someone more knowledgeable will come along and explain it better.
I have clinical depression and the onset was when I was first diagnosed with Crohns over 25 years ago. I have been on anti-depressants ever since. Even hospitalized for depression; however, there are now so many good drugs out there that really work. It's finding the right doctor and then unfortunately, being patient enough to find the right meds that work for you. I wish you all the best because I've been there and am still going through it. God bless you.
I didn't know that deppression was linked to crohns. I started having deppression and panic attacks back in the 80's. I have always been on some type of mediciation for it. I do have crohns but only knew from 2005, but I had been sick a few times prior in the hospital and never found out til 2005 in the hospital. This doctor that I have is the only one who ever ran any tests besides regular tests, like draw your blood and take a stool sample. I always had a bacterial infection in my colon and they would give me antibiotics and send me home. Anyway, I would really like to learn more about the deppression with having crohns.
Having read these posts on here has helped alot. I hope to that you 2 will continue to talk about this and share more.
My 21 yr. old son is seriously deppressed and he reminds me of me. I hope that he doesn't have this.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.